Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Aug 3, 2021, 4:47 PM EDT for Pike County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 4:47 PM EDT (20:47 UTC)
- Expired
- Aug 3, 2021, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Jackson, KY
- Hail
- 0.25 in
- Wind
- 40
County Pike County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WWUS83 KJKL 032047
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
447 PM EDT Tue Aug 3 2021
KYZ120-032115-
Pike KY-
447 PM EDT Tue Aug 3 2021
...A strong thunderstorm will impact portions of northwestern Pike
County through 515 PM EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm over
Meta, or near Pikeville, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Meta around 500 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3749 8248 3754 8257 3763 8252 3756 8238
TIME...MOT...LOC 2047Z 216DEG 10KT 3755 8248
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
HALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:30 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 3, 3:30 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 330 PM EDT Tue Aug 3 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 330 PM EDT TUE AUG 3 2021 Latest analysis shows an upper level trough across the area with one short wave moving across the area this afternoon into tonight, and another wave is expected to move across the area Wednesday into Wednesday night. At the surface, a stationary front remains over the SE and deep south states, with multiple areas of low pressure along the front. Areas of high pressure continue to our N/NW. It's a beautiful day across much of eastern KY this afternoon with partly cloudy skies and temps in the upper 70s to around 80. There are however some scattered showers and thunderstorms this afternoon over far SE KY near the VA line. A surface boundary in the area, along with higher dew points and PWATS will continue to allow scattered storms to develop through this evening, especially over far E/SE KY. Locally heavy rain is possible with some of these storms. This part of KY has been the driest over the past couple weeks, so unless multiple storms move over the same area in a short period of time or a storm becomes anchored over an area for an extended period, flooding is not anticipated. Pops diminish late tonight with just isolated showers expected overnight into Wednesday morning. Forecast soundings and hi-res guidance shows some low stratus forming over far eastern KY for several hours Wednesday morning, otherwise partly to mostly cloudy tonight with some patchy river valley fog developing towards morning. Low temps tonight in the upper 50s to lower 60s. Additional scattered showers and storms are expected Wednesday, especially during the afternoon and evening as the second shortwave moves across the area. Surface boundary will drift a bit further west, so expect a greater coverage area of storms compared to today. Storms diminish after sunset and then partly cloudy and drier conditions expected overnight into Thursday morning with some typical river valley fog possible. High temps will continue to be below normal on Wednesday ranging from the upper 70s to lower 80s. Low temps Wednesday night in the upper 50s to lower 60s. .LONG TERM...(Thursday through Tuesday) Issued at 310 PM EDT TUE AUG 3 2021 We will see alternating periods of dry weather and small rain chances through out the extended, as a series of ridges and troughs progress across the region. Any rain chances we see will still likely be meager at best, as the weather systems moving through will not be all that strong. Isolated to scattered showers and thunderstorms will be possible around the area from time to time from late Friday through the first of next week, with periods of dry weather expected Thursday through Friday morning, Sunday night, and Monday night. As for temperatures in the extended, a gradual warming trend is on tap. We will start things off with highs in the low to mid 80s Thursday and Friday, and should see highs ranging from the mid 80s to lower 90s from Saturday onward. Nightly lows will be in the 60s, with the same warming trend expected each night. We should see lows only falling into the upper 60s by the end of the period, after starting off in the low to mid 60s. Winds should be generally out of the south and fairly light through out the extended. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 112 PM EDT TUE AUG 3 2021 VFR to start the 18Z TAF period. SCT Cu developing across eastern KY this afternoon. SCT showers/storms expected mainly across far S/SE KY this afternoon and evening which may result in brief flight restrictions. VCTS in at KSJS, KLOZ, and KJKL. Winds are E/NE around 5 kts or less, and will become light and variable overnight. Some patchy river valley fog is expected early Wednesday morning, and some low stratus is likely over far eastern KY, most likely impacting KSJS where MVFR and possible IFR ceilings expected for several hours Wednesday morning. Low stratus and fog dissipate by around 14Z and all locations should be VFR for the remainder of the period. Winds on Wednesday will continue to be N/NE and light around 5 kts or less. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CMF LONG TERM...AR AVIATION...CMF
Hazardous weather outlook, Aug 3, 3:17 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 317 PM EDT Tue Aug 3 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-042230- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 317 PM EDT Tue Aug 3 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible late this afternoon through this evening, mainly over the higher terrain of southeastern Kentucky. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday, especially during the afternoon and early evening. There is a slight chance of thunderstorms Friday through Monday during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CMF/AR
In the hours before
Special weather statement, Aug 3, 3:20 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service JACKSON KY
320 PM EDT Tue Aug 3 2021
KYZ088-113-115-118-032000-
Perry KY-Knott KY-Harlan KY-Letcher KY-
320 PM EDT Tue Aug 3 2021
...A strong thunderstorm will impact portions of northeastern Harlan,
Letcher, southeastern Perry and southeastern Knott Counties through
400 PM EDT...
At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over
Flint, or near Whitesburg, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Premium and Maggard around 325 PM EDT.
Oscaloosa, Hot Spot and Jeremiah around 330 PM EDT.
Trailer around 335 PM EDT.
Other locations in the path of this storm include Dongola, Day, Ice,
Whitco, Van, Isom, Oven Fork, Crown, Tillie, Whitesburg, Marlowe,
Bellcraft, Eolia, Ermine, Polly, Fleming-Neon, Colly, Mayking,
Sergent, Winters, Thornton, Wright, Farraday, Millstone and
Southdown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3695 8297 3720 8308 3733 8276 3731 8275
3729 8271 3727 8273 3723 8267 3724 8266
3717 8262 3712 8272 3705 8272 3703 8275
3701 8279 3701 8283 3697 8287
TIME...MOT...LOC 1919Z 249DEG 12KT 3706 8292
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FisherSpecial weather statement, Aug 3, 4:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
447 PM EDT Tue Aug 3 2021
KYZ120-032115-
Pike KY-
447 PM EDT Tue Aug 3 2021
...A strong thunderstorm will impact portions of northwestern Pike
County through 515 PM EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm over
Meta, or near Pikeville, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Meta around 500 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3749 8248 3754 8257 3763 8252 3756 8238
TIME...MOT...LOC 2047Z 216DEG 10KT 3755 8248
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:20 PM EDT | Special Weather Statement | JKL | Letcher | 40 min |
| Aug 3, 5:15 PM EDT | Special Weather Statement | JKL | Martin | 30 min |
| Aug 3, 5:15 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 15 min |
| Aug 3, 5:53 PM EDT | Areal Flood Advisory | JKL | Martin | 111 min |
| Aug 3, 6:14 PM EDT | Special Weather Statement | JKL | Bell | 16 min |
| Aug 3, 6:46 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 91 min |
| Aug 3, 7:02 PM EDT | Special Weather Statement | JKL | Leslie | 28 min |
| Aug 3, 7:05 PM EDT | Special Weather Statement | JKL | Leslie | 25 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.